The Lupus Forum banner

1 - 9 of 9 Posts

·
Registered
Joined
·
15 Posts
Discussion Starter #1
Hi Everyone,

This one is more for the ladies!!

I have recently been diagnosed with Lupus SLE. I am taking a very high dose of Prednisolone right now 30mg. I was meant to start my period yesterday and I have missed it. I had very slight marking of my period being around but now nothing as if im not even on.

Is this normal?? what should I do??

Worried Zef :sad:
 

·
Registered
Joined
·
66 Posts
Zef,

Prednisolone is netourious in causing irregular periods. It can cause very light periods and missed periods and also heavy ones. It just depends. Each person is different and each month it may also be different. If there is a possibility you may be pregnant, get it checked out ASAP. I have been on Prednisolone for 6 months now, anywhere from 60mg to 20 mg and my periods are all over the place. I have been sterilized so I never worry about it, when it comes it comes, if I miss it I don't even blink an eye. I hope this helps.
Stacie
 

·
Registered
Joined
·
15 Posts
Discussion Starter #3
Thankyou Stacie.

no there is no chance of me being pregnant just yet, my husband and I want me to get better before we go down the 'baby road'.

I just have to deal with it and discuss it with my doctor on my next appointment.

Thanks again, it did help ( I'm not the only one - makes it all abit easier )

Zef
 

·
Registered
Joined
·
46 Posts
Hi Zef,

Yes, I was on prednisone a few months ago and I missed my period and then the next month (after I was off pred) it was very light for only two days. I definitely think it was the pred. although my rheum she thought it could also be stress.-- I'm always stressed and never missed before. But I would mention it to you rheum and see.
 

·
Registered
Joined
·
15 Posts
Discussion Starter #5
Hey Germanshepards,

Thanks for your reply..... i dont feel stressed rather im feeling quite good, you could say more focused and very very positive right now ( who knows what tomorrow holds?? )

However I will let my rheum know on my next appointment.

once again...... Thank You
 

·
Registered
Joined
·
498 Posts
Hi Zef,
The other thing that might be causing it,is a high prolactin level.People with lupus often have a raised level and that alone can disrupt your periods.It won't harm you,but just might cause you problems when you try to conceive.It can be easily treated,
Julsie
 

·
Registered
Joined
·
15,684 Posts
Hi Zef :hug:

Good idea to mention it to your Rheumy, although it's very possibly the high dose of Pred causing it. It can disrupt the cycle.

If it was a high Prolactin level you would have a milky discharge from your breasts, so it probably isnt that. Besides even when I had that I was still having regular periods - drat :lol:

love
Lily
 

·
Registered
Joined
·
15 Posts
Discussion Starter #8
Thanks Ladies!!

I think it maybe because of the high dose of pred..... im not having any other problems.

I do hope to get pregnant and have a family in the near future..... does lupus or missed periods effect my chances of becoming pregnant??

Regards,

Zef x x
 

·
Registered
Joined
·
15,684 Posts
Hi Zef,

There's every reason to believe that once your Lupus is stable and your steroids lowered that you will successfully fall pregnant and have a child. Many of us have children.

The idea is to get the disease stable first to give it your best shot :)

I hope things settle down for you soon,

love
Lily
 
1 - 9 of 9 Posts
Top